Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 34, NWS Albuquerque, NM

April 24, 200911 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 24, 2009, 4:06 PM MDT for 11 counties in New Mexico. It took effect at Apr 25, 2009, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2009, 4:06 PM MDT (22:06 UTC)
In effect from
Apr 25, 2009, 11:00 AM MDT
Expired
Apr 25, 2009, 9:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2009-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2009-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3796 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 242206
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
406 PM MDT FRI APR 24 2009

...RED FLAG WARNING THROUGH EARLY THIS EVENING BELOW SIGNIFICANT SNOW
PACK FOR THE NORTHEAST HIGHLANDS...SANDIA/MANZANO AND GALLINAS
MOUNTAINS...EAST CENTRAL PLAINS AND NORTHEAST PLAINS...AS WELL AS
THE NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING SATURDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR ALL ZONES EXCEPT THE NORTHWEST
PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW
HUMIDITIES...

...FIRE WEATHER WATCH SUNDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR THE SANDIA/MANZANO AND GALLINAS
MOUNTAINS...NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST
CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.AN UPPER LEVEL TROUGH WILL CROSS THE CENTRAL ROCKIES NORTH OF NEW
MEXICO LATE SATURDAY...WHILE A STRONG LEE TROUGH PERSISTS AT THE
SUFACE...CAUSING WINDY CONDITIONS TO PERSIST FOR A COUPLE MORE
DAYS. SINCE CRITICALLY LOW MINIMUM HUMIDITIES WILL ALSO
PERSIST...WE WILL CONTINUE THE RED FLAG WARNING ALREADY IN EFFECT
FOR PARTS OF THE WEST AND MUCH OF THE EAST THROUGH EARLY THIS
EVENING WHEN HUMIDITIES WILL INCREASE AND SURFACE WINDS WILL DECREASE
AFTER SUNSET. SATURDAY LOOKS LIKE THE WINDIEST DAY OF THE
WEEKEND...AND A MORE WIDESPREAD RED FLAG WARNING IS NOW IN EFFECT
FOR ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND NORTH CENTRAL
MOUNTAINS. BREEZY TO WINDY CONDITIONS WILL LINGER EAST OF THE
CENTRAL MOUNTAIN CHAIN ON SUNDAY AS THE UPPER TROUGH AND STRONG
WINDS ALOFT GRADUALLY EXIT EAST. THUS...A FIRE WEATHER WATCH IS NOW IN
EFFECT SUNDAY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
EASTWARD. 

NMZ103-104-107-108-250300-
/O.UPG.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/
/O.NEW.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
/O.NEW.KABQ.FW.A.0032.090426T1700Z-090427T0300Z/
/O.CON.KABQ.FW.W.0033.000000T0000Z-090425T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
406 PM MDT FRI APR 24 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING BELOW SIGNIFICANT SNOW PACK...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY
BELOW SIGNIFICANT SNOW PACK... 
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING BELOW SIGNIFICANT SNOW PACK...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING WHICH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
ANOTHER RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

NMZ105-250300-
/O.UPG.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/
/O.NEW.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
/O.CON.KABQ.FW.W.0033.000000T0000Z-090425T0300Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
406 PM MDT FRI APR 24 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING BELOW SIGNIFICANT SNOW PACK...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY
BELOW SIGNIFICANT SNOW PACK...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH REMAINS IN EFFECT UNITL 9 PM MDT THIS EVENING.
ANOTHER RED FLAG WARNING IS ALSO IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF BOTH RED FLAG WARNINGS.

&&

$$

NMZ106-109-250300-
/O.UPG.KABQ.FW.A.0031.090425T1700Z-090426T0300Z/
/O.NEW.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
406 PM MDT FRI APR 24 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
4 follow-up statements
000 
WWUS85 KABQ 250250
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
850 PM MDT FRI APR 24 2009

...RED FLAG WARNING SATURDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR ALL ZONES EXCEPT THE NORTHWEST
PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW
HUMIDITIES...

...FIRE WEATHER WATCH SUNDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR THE SANDIA/MANZANO AND GALLINAS
MOUNTAINS...NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST
CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.AN UPPER LEVEL TROUGH WILL CROSS THE CENTRAL ROCKIES NORTH OF
NEW MEXICO LATE SATURDAY...WHILE A STRONG LEE TROUGH PERSISTS AT
THE SURFACE...CAUSING WINDY CONDITIONS TO PERSIST THROUGH THE
WEEKEND. EXPECT A WINDY DAY ON SATURDAY...AND A RED FLAG WARNING
IS NOW IN EFFECT FOR ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND
NORTH CENTRAL MOUNTAINS. BREEZY TO WINDY CONDITIONS WILL LINGER
EAST OF THE CENTRAL MOUNTAIN CHAIN ON SUNDAY AS THE UPPER TROUGH
AND STRONG WINDS ALOFT GRADUALLY EXIT EAST. THUS...A FIRE WEATHER
WATCH IS NOW IN EFFECT SUNDAY FROM THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN EASTWARD TO THE TEXAS AND OKLAHOMA STATE LINES.

NMZ103-104-107-108-251600-
/O.EXP.KABQ.FW.W.0033.000000T0000Z-090425T0300Z/
/O.CON.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
/O.CON.KABQ.FW.A.0032.090426T1700Z-090427T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
850 PM MDT FRI APR 24 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR ON BOTH SATURDAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

NMZ105-251600-
/O.EXP.KABQ.FW.W.0033.000000T0000Z-090425T0300Z/
/O.CON.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
850 PM MDT FRI APR 24 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-109-251600-
/O.CON.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
850 PM MDT FRI APR 24 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

SHY
000 
WWUS85 KABQ 251159
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 AM MDT SAT APR 25 2009

...RED FLAG WARNING SATURDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR ALL ZONES EXCEPT THE NORTHWEST
PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW
HUMIDITIES...

...FIRE WEATHER WATCH SUNDAY LATE MORNING THROUGH EARLY EVENING
BELOW SIGNIFICANT SNOW PACK FOR THE SANDIA/MANZANO AND GALLINAS
MOUNTAINS...NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST
CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.STRONG SOUTHWEST WINDS ALOFT WILL MIX TO THE SURFACE CREATING
STRONG 20 FOOT WINDS AND VERY DRY RELATIVE HUMIDITY VALUES THIS
AFTERNOON AND EARLY EVENING. THE WINDS ARE EXPECTED TO DIMINISH
DURING THE EVENING.

NMZ103-104-107-108-252200-
/O.CON.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
/O.CON.KABQ.FW.A.0032.090426T1700Z-090427T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
559 AM MDT SAT APR 25 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SUNDAY MORNING THROUGH SUNDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR ON BOTH SATURDAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

NMZ105-106-109-252200-
/O.CON.KABQ.FW.W.0034.090425T1700Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
559 AM MDT SAT APR 25 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
000 
WWUS85 KABQ 252153
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
353 PM MDT SAT APR 25 2009

...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW SIGNIFICANT
SNOW PACK FOR ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND NORTH
CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING SUNDAY 10 AM MDT TO 8 PM MDT BELOW
SIGNIFICANT SNOW PACK FOR THE SANDIA/MANZANO AND GALLINAS
MOUNTAINS...NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST
CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.PEAK AFTERNOON MIXING AND AN APPROACHING COLD FRONT FROM THE WEST WILL
ALLOW SURFACE WINDS TO CONTINUE TO INCREASE THROUGH SUNSET AND
CRITICALLY LOW HUMIDITIES TO PERSIST UNTIL AROUND 9 PM MDT.
THUS...THE RED FLAG WARNING REMAINS IN EFFECT FOR ALL AREAS EXCEPT
THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS UNTIL THEN. A
RED FLAG WARNING IS ALSO NOW IN EFFECT FOR SUNDAY MORNING THROUGH
EARLY EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...WHERE STRONG
WINDS ALOFT WILL LINGER OVER A SURFACE LEE TROUGH AND VERY DRY
HUMIDITIES.

NMZ103-104-107-108-260300-
/O.UPG.KABQ.FW.A.0032.090426T1700Z-090427T0300Z/
/O.NEW.KABQ.FW.W.0035.090426T1600Z-090427T0200Z/
/O.CON.KABQ.FW.W.0034.000000T0000Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
353 PM MDT SAT APR 25 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING BELOW SIGNIFICANT SNOW PACK...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY BELOW
SIGNIFICANT SNOW PACK...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR ON BOTH SATURDAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF BOTH OF THESE RED FLAG WARNINGS.

&&

$$

NMZ105-106-109-260300-
/O.CON.KABQ.FW.W.0034.000000T0000Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
353 PM MDT SAT APR 25 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING BELOW SIGNIFICANT SNOW PACK...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
000 
WWUS85 KABQ 260255
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
855 PM MDT SAT APR 25 2009

...RED FLAG WARNING SUNDAY 10 AM MDT TO 8 PM MDT BELOW
SIGNIFICANT SNOW PACK FOR THE SANDIA/MANZANO MOUNTAINS...NORTHEAST
HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS DUE TO STRONG
WINDS AND LOW HUMIDITY...

.A RED FLAG WARNING WILL REMAIN IN EFFECT FOR SUNDAY MORNING THROUGH
EARLY SUNDAY EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN. STRONG WINDS ALOFT COMBINED WITH AN AREA OF LOW PRESSURE
AT THE SURFACE WILL TAKE SHAPE OVER EASTERN NEW MEXICO. IN
ADDITION...LOW HUMIDITY WILL ALSO BE IN PLACE...GIVING WAY TO
CRITICAL FIRE WEATHER CONDITIONS IN AREAS BENEATH ANY SNOW PACK.

NMZ103-104-107-108-261400-
/O.EXP.KABQ.FW.W.0034.000000T0000Z-090426T0300Z/
/O.CON.KABQ.FW.W.0035.090426T1600Z-090427T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
855 PM MDT SAT APR 25 2009

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SUNDAY...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...HOWEVER
A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SUNDAY.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR AGAIN ON SUNDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ105-106-109-260400-
/O.EXP.KABQ.FW.W.0034.000000T0000Z-090426T0300Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
855 PM MDT SAT APR 25 2009

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS ARE BEGINNING TO DECREASE IN SPEED ACROSS CENTRAL AND WESTERN
NEW MEXICO...AND THIS TREND IS EXPECTED TO CONTINUE THROUGH THE
EVENING. HOWEVER...A FEW LOCALIZED AREAS OF CRITICAL FIRE WEATHER
MAY PERSIST FOR ANOTHER HOUR OR TWO BEFORE WINDS COMPLETELY
DIMINISH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 24, 3:01 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 24, 3:01 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT FRI APR 24 2009

.DISCUSSION...RELATIVELY BENIGN DAY ACROSS THE REGION AHEAD OF A
WEATHER DISTURBANCE THAT WILL IMPACT THE AREA THE NEXT COUPLE OF
DAYS. THIS SYSTEM IS BEGINNING TO GET SPUN UP OVER NORTHERN
CALIFORNIA...AND WILL TAKE A GLANCING BLOW AT THE STATE ON
SATURDAY AND INTO EARLY SUNDAY.

IN ASSOCIATION WITH THIS SYSTEM...THE SURFACE AND MID LEVEL
PRESSURE GRADIENTS WILL TIGHTEN ACROSS THE REGION AND AS A RESULT
OUR WINDS WILL INCREASE. ADVISORY LEVEL WINDS ARE NOT OUT OF THE
QUESTION TOMORROW AND BREEZY TO WINDY CONDITIONS WILL ALSO PERSIST
ON SUNDAY. FUTURE SHIFTS WILL NEED TO EVALUATE THE NEED FOR A
WIND ADVISORY ON SATURDAY.

THE SYSTEM WILL HAVE ENOUGH PUNCH TO POSSIBLY PRODUCE SHOWERS AND
THUNDERSTORMS ACROSS MAINLY THE HIGHER ELEVATIONS OF NORTHERN NEW
MEXICO ON SATURDAY AND SATURDAY NIGHT. ISOLATED TO SCATTERED
SHOWERS WILL LIKELY CONTINUE ACROSS THOSE AREAS UNTIL SUNDAY
MORNING BEFORE THE PRECIPITATION SHIFTS EASTWARD TO NEAR THE
OKLAHOMA AND TEXAS BORDERS BY SUNDAY AFTERNOON.

BEYOND SUNDAY...WE WILL PRIMARILY BE MONITORING THE POTENTIAL FOR
DRYLINE CONVECTION OVER FAR EASTERN NEW MEXICO AS A LARGE TROUGH
OF LOW PRESSURE BECOMES ESTABLISHED OVER THE WESTERN STATES. SUCH
A FLOW SHOULD BE CONDUCIVE FOR THE WESTWARD DRIFT OF THE DRYLINE
INTO EASTERN NEW MEXICO AND GIVES THE PROBABILITIES FOR
PRECIPITATION CURRENTLY IN THE FORECAST FAR GREATER LEGITIMACY.

&&

.AVIATION...
WINDS ALOFT ARE STRENGTHENING AND CAUSING SURFACE WINDS TO GUST.
THESE GUSTS WILL CONTINUE TO STRENGTHEN UNTIL SUNSET...WHEN THE
LOWER ATMOSPHERE WILL DECOUPLE FROM THE STRONGER WINDS ALOFT.
HOWEVER...STRONGER WINDS SHOULD PERSIST IN THE MOUNTAINS THROUGH
TONIGHT AS A SPEED MAXIMUM IN THE POLAR JET STREAM GRADUALLY MOVES
OVERHEAD. MORNING HIGH CLOUDS ON SATURDAY COULD DELAY
MIXING...AND THUS THE START TIME OF GUSTY SURFACE WINDS...BY AN HOUR
OR TWO SATURDAY MORNING. SATURDAY LOOKS LIKE A WINDY DAY WITH STRONG
AND GUSTY SOUTHWEST WINDS. SCATTERED TO ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE COLORADO BORDER
SATURDAY AFTERNOON...ESPECIALLY ACROSS THE NORTHWEST MOUNTAINS AND
NORTHWEST PLATEAU...AS AN UPPER LEVEL TROUGH CLIPS THAT PORTION OF
THE STATE. MEANWHILE...THE DRY LINE IS EXPECTED TO BECOME ACTIVE
TOWARD THE TEXAS BORDER WITH A SMALL CHANCE FOR HIGH BASED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE
CLOVIS AND PORTALES AREA.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

&&

.FIRE WEATHER...
THE ACTIVE FIRE WEATHER EPISODE ALREADY UNDERWAY LOOKS TO CONTINUE
SATURDAY AND SUNDAY CRITICALLY LOW MINIMUM HUMIDITIES PERSIST...THE
CORE OF A POLAR JET MAX CROSSES THE FORECAST AREA...AND A SURFACE
LEE TROUGH DEVELOPS ON THE PLAINS. LOOK FOR WIND SPEEDS TO INCREASE
FOR THE REMAINDER OF THIS AFTERNOON AS THE SPEED MAXIMUM ALOFT
APPROACHES. SO...WE WILL LEAVE THE CURRENT RED FLAG WARNING IN
EFFECT UNTIL IT EXPIRES AT 2100 MDT. THE STRONGEST WINDS ARE
EXPECTED SATURDAY...AND WE HAVE UPGRADED SATURDAYS FIRE WEATHER
WATCH TO A RED FLAG WARNING IN ALL ZONES EXCEPT THE NW PLATEAU AND
NORTH CENTRAL MOUNTAINS WHERE GREENUP SHOULD MITIGATE THE FIRE
WEATHER THREAT. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ALONG THE COLORADO BORDER SATURDAY...AND ESPECIALLY ACROSS THE NW
PLATEAU AS AN UPPER LEVEL TROUGH CROSSES THAT REGION. THE DRY LINE
MAY ALSO TRIGGER A FEW HIGH BASED SHOWERS AND THUNDERSTORMS ALONG
THE TEXAS BORDER SATURDAY AFTERNOON AND EVENING.

SUNDAY...THE TAIL END OF THE SPEED MAX ALOFT WILL LINGER OVER NM
WITH BREEZY TO WINDY CONDITIONS LINGERING. ALTHOUGH SPEEDS WILL
DECREASE A NOTCH FROM SATURDAYS READINGS...THEY COULD STILL BE
STRONG ENOUGH TO REACH CRITICAL THRESHOLDS. SINCE CRITICALLY LOW
HUMIDITIES ARE EXPECTED TO PERSIST...WE ARE ISSUING A FIRE WEATHER
WATCH FOR SUNDAY BELOW SIGNIFICANT SNOW PACK ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN.

WINDS WILL WEAKEN ENOUGH MONDAY BETWEEN SYSTEMS TO PROVIDE A
REPRIEVE FROM CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...SPEEDS ARE
EXPECTED TO INCREASE AGAIN TUESDAY AND ESPECIALLY WEDNESDAY NEXT
WEEK AS ANOTHER QUICK MOVING UPPER LEVEL TROUGH CROSSES THE CENTRAL
ROCKIES NORTH OF NM.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  44  73  40  67 /   0  10  10   5
GALLUP..........................  36  68  32  62 /   0   5   0   0
GRANTS..........................  37  71  35  64 /   0   5   0   0
GLENWOOD........................  41  78  41  73 /   0   0   0   0
CHAMA...........................  30  63  30  56 /   5  20  20  10
LOS ALAMOS......................  42  68  40  61 /   0   5   5   0
RED RIVER.......................  30  60  28  52 /   0  20  20  10
TAOS............................  37  70  35  62 /   0  10  10   5
SANTA FE........................  39  72  39  63 /   0   0   5   0
SANTA FE AIRPORT................  43  75  41  67 /   0   0   5   0
ESPANOLA........................  40  77  39  69 /   0   0   5   5
ALBUQUERQUE HEIGHTS.............  50  78  48  72 /   0   0   0   0
ALBUQUERQUE VALLEY..............  49  81  47  74 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  48  77  47  70 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  49  80  46  72 /   0   0   0   0
SOCORRO.........................  48  82  47  78 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  42  73  38  65 /   0   0   0   0
MORIARTY/ESTANCIA...............  43  75  41  67 /   0   0   0   0
CARRIZOZO.......................  48  79  47  74 /   0   0   0   0
RUIDOSO.........................  45  72  44  68 /   0   0   0   0
RATON...........................  40  73  38  70 /   0   5  10  10
LAS VEGAS.......................  42  73  40  66 /   0   0   0   5
ROY.............................  44  75  42  71 /   0   5   5   5
CLAYTON.........................  47  77  47  74 /   0   5  10  10
SANTA ROSA......................  48  83  47  78 /   0   0   0   0
TUCUMCARI.......................  52  85  52  81 /   0   5   0   5
FORT SUMNER.....................  49  84  49  81 /   0   0   0   5
CLOVIS..........................  53  85  51  81 /   5   5   5  10
PORTALES........................  52  87  53  83 /   5   5   5  10
ROSWELL.........................  54  89  54  85 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 9 PM MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ103>109.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103>105-107-108.

FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-107-108.

&&

03/44
Hazardous weather outlook, Apr 24, 6:00 AM MDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI APR 24 2009

NMZ001>021-026-251200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 11AM TO 9PM MDT TODAY FOR THE
EAST CENTRAL AND NORTHEAST PLAINS...THE SANDIA...MANZANO...AND
GALLINAS MOUNTAINS...AND THE WESTERN MOUNTAINS WHERE LOW HUMIDITIES
COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FIRE WEATHER WATCH IS IN EFFECT SATURDAY FOR MOST OF NORTH AND
CENTRAL NEW MEXICO...EXCEPT THE NORTHWEST PLATEAU AND NORTHERN
MOUNTAINS.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ALONG THE TEXAS STATE LINE
SATURDAY AND SUNDAY AFTERNOON WITH STRONG WINDS AND LARGE HAIL THE
MAIN THREATS.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON ALONG
THE TEXAS STATE LINE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:06 PM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr

Nearby

Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.